MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL AMT NECK SEG 135D STD; FEMORAL TRIALS

DEPUY FRANCE SAS - 3003895575 CORAIL AMT NECK SEG 135D STD; FEMORAL TRIALS
Catalog Number L94005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the corail std trial neck segment was broken.Nothing noted by scrub team during procedure, but after processing in cssd it has been noted that the green coloured insert in the trial segment has broken loose and is no longer part of the trial.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: no change to the normal patient status/outcome at this stage.Normal post-op procedures being followed.Nothing to report of infection post-op at this stage.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, it was reported that a corail std trial neck segment (l20431) used today from [hospital] consigned corail set being noted as being broken after cssd processing.Nothing noted by scrub team during procedure.But after processing in cssd it has been noted that the green coloured insert in the trial segment has broken loose and is no longer part of the trial.Surgeon informed that there is a piece missing and unsure whether it may or may not be lost inside the patient.Surgeon has noted that he will keep an eye on the patient for any signs of infection or irritation outside of ordinary.Request for replacement put through due to "complaint process".Hospital has retained a loan neck segment to cover their consignment set for the interim.The product was not returned to j&j medtech orthopaedics, however a photo was provided for review.See attachment (img_0143.Jpg).The photo investigation revealed the green color indicator was broken.No other defects could be identified.The observed condition could be attributed to unintended use error, this type of damage is likely due to overload in that component when handling or removing the trial neck.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the std neck segment corail amt would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, it was reported that a corail std trial neck segment (l20431) used today from [hospital] consigned corail set being noted as being broken after cssd processing.Nothing noted by scrub team during procedure.But after processing in cssd it has been noted that the green coloured insert in the trial segment has broken loose and is no longer part of the trial.Surgeon informed that there is a piece missing and unsure whether it may or may not be lost inside the patient.Surgeon has noted that he will keep an eye on the patient for any signs of infection or irritation outside of ordinary.Request for replacement put through due to "complaint process".Hospital has retained a loan neck segment to cover their consignment set for the interim.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the green color indicator was broken, the indicador was not returned for evaluation.No other defects could be identified.The observed condition could be attributed to unintended use error; this type of damage is likely due to overload in that component when handling or removing the trial neck.A functional inspection was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the std neck segment corail amt would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
CORAIL AMT NECK SEG 135D STD
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19725329
Report Number1818910-2024-15082
Device Sequence Number8207194
Product Code LXH
UDI-Device Identifier10603295325161
UDI-Public(01)10603295325161(10)NB15316
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL94005
Device Lot NumberNB15316
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer07/22/2024
09/30/2024
09/30/2024
11/15/2024
12/20/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date07/24/2024
09/30/2024
09/30/2024
11/18/2024
12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale